Alert archive / Massachusetts / Severe Thunderstorm Warnings in 2013

Severe Thunderstorm Warning 28, NWS Boston/Norton, MA

June 17, 2013Essex County, Middlesex County, Suffolk County, Massachusetts

NWS Boston/Norton, MA issued this severe thunderstorm warning at Jun 17, 2013, 5:39 PM EDT for Essex County, Middlesex County, Suffolk County, Massachusetts. It was in force for 51 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 17, 2013, 5:39 PM EDT (21:39 UTC)
Expired
Jun 17, 2013, 6:30 PM EDT
In force
51 min
Issued by
NWS Boston/Norton, MA
Area
Storm-based polygon

Counties Essex County, MA, Middlesex County, MA, Suffolk County, MA

The radar

The Boston radar (KBOX), 63 km from the middle of the area, began a volume at 21:42 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 17, 1:14 PM EDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Chatham, MA (KCHH), launched 12:00Z, 9.7 hours before the alert went out and 120 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Chatham, MA at 12:00Z on 2013-06-17Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Chatham, MA at 12:00Z on 2013-06-17The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 0 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1391 m above ground
0-6 km bulk shear
43 kt
0-1 km storm-relative helicity
0 m²/s²
0-3 km storm-relative helicity
47 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

999 
WUUS51 KBOX 172139
SVRBOX
MAC009-017-025-172230-
/O.NEW.KBOX.SV.W.0028.130617T2139Z-130617T2230Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TAUNTON MA
539 PM EDT MON JUN 17 2013

THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHERN ESSEX COUNTY IN EASTERN MASSACHUSETTS...
  EASTERN MIDDLESEX COUNTY IN SOUTHEAST MASSACHUSETTS...
  CENTRAL SUFFOLK COUNTY IN EASTERN MASSACHUSETTS...

* UNTIL 630 PM EDT

* AT 537 PM EDT...DOPPLER RADAR INDICATED A LINE OF SEVERE
  THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60
  MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM
  WILMINGTON TO WESTON...AND WERE MOVING EAST AT 40 MPH.

* LOCATIONS IMPACTED INCLUDE...
  LYNN...SOMERVILLE...BEVERLY...MALDEN...PEABODY...REVERE...
  EVERETT...CHELSEA...MELROSE...SAUGUS...DANVERS...WAKEFIELD...
  STONEHAM...WINTHROP...LYNNFIELD...NORTH READING...MANCHESTER...
  SOUTH BOSTON...CHARLESTOWN AND EAST BOSTON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS AND LARGE HAIL. GO INSIDE
TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. IF
DRIVING BE PREPARED FOR LOW VISIBILITY AND DO NOT DRIVE THROUGH
FLOODED ROADS.

&&

LAT...LON 4253 7078 4254 7090 4253 7090 4254 7088
      4252 7089 4251 7082 4250 7083 4246 7094
      4242 7091 4246 7094 4241 7099 4233 7089
      4238 7105 4232 7096 4232 7111 4258 7110
      4259 7065
TIME...MOT...LOC 2139Z 275DEG 39KT 4255 7114 4236 7126 

$$

JWD
1 follow-up statement
510 
WWUS51 KBOX 172213
SVSBOX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
613 PM EDT MON JUN 17 2013

MAC009-017-025-172222-
/O.CAN.KBOX.SV.W.0028.000000T0000Z-130617T2230Z/
MIDDLESEX MA-SUFFOLK MA-ESSEX MA-
613 PM EDT MON JUN 17 2013

...THE SEVERE THUNDERSTORM WARNING FOR EASTERN MIDDLESEX...CENTRAL
SUFFOLK AND SOUTHERN ESSEX COUNTIES IS CANCELLED...
    
THE LINE OF STORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE
AREA. THEREFORE THE WARNING HAS BEEN CANCELLED. 

HOWEVER HEAVY RAIN IS STILL POSSIBLE WITH THESE THUNDERSTORMS. 
DRIVERS SHOULD BE ALERT FOR MINOR FLOODING AND AVOID FLOODED 
ROADWAYS.

&&

LAT...LON 4253 7078 4254 7088 4254 7090 4253 7090
      4252 7089 4251 7082 4250 7083 4246 7094
      4242 7091 4246 7094 4241 7099 4233 7089
      4238 7105 4232 7096 4232 7111 4258 7110
      4259 7065
TIME...MOT...LOC 2212Z 275DEG 39KT 4252 7068 4233 7080 

$$

JWD

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Boston/Norton, MA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 17, 4:39 PM EDT, 1 hour earlier.

Area forecast discussion, Jun 17, 4:39 PM EDT, 1 hour before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAUNTON MA
439 PM EDT MON JUN 17 2013

.SYNOPSIS... A SLOW MOVING COLD FRONT WILL BRING SCATTERED SHOWERS
AND THUNDERSTORMS THIS EVENING.  ANOTHER ROUND OF
SHOWERS/THUNDERSTORMS ARE ANTICIPATED TUESDAY AFTERNOON/EVENING.
LARGE HIGH PRESSURE WILL BRING MAINLY DRY AND SEASONABLE CONDITIONS
WEDNESDAY THROUGH FRIDAY...THEN WILL ANCHOR SOUTH OF NEW ENGLAND
SATURDAY. AN APPROACHING WARM FRONT MAY BRING WIDELY SCATTERED
SHOWERS AND THUNDERSTORMS NEXT WEEKEND.

&&

.NEAR TERM /UNTIL 10 PM THIS EVENING/...

***SEVERE THUNDERSTORM WATCH FOR ALL BUT THE CAPE AND ISLANDS
  THROUGH 9 PM THIS EVENING***

SCATTERED SHOWERS AND THUNDERSTORMS CONTINUED TO DEVELOP ACROSS
SOUTHERN NEW ENGLAND LATE THIS AFTERNOON.  SPC MESO-ANALYSIS SHOWS
THAT 0 TO 6 KM SHEAR VALUES ON THE ORDER OF 40 TO 50 KNOTS.  THE
MLCAPE VALUES WERE ONLY BETWEEN 500 AND 1000 J/KG SINCE SURFACE
DEWPOINTS HAVE MIXED OUT INTO THE MID TO UPPER 50S.  SO FAR...THIS
HAS RESULTED IN MANY THUNDERSTORMS STRUGGLING TO ATTAIN SEVERE
LIMITS ACROSS THE REGION.

THE MAIN QUESTION IS DO SOME OF THESE STORMS BECOME SEVERE.  STILL
THINK THAT THERE IS STILL A WINDOW OF OPPORTUNITY ACROSS THE NEXT
FEW HOURS...ESPECIALLY IF THE DEWPOINTS INCREASE A FEW DEGREES LIKE
SOME OF THE MODELS SHOW.  STRONG SHEAR OF 40 TO 50 KNOTS WILL
CONTINUE INTO THE EVENING...SO IF WE CAN INCREASE THE CAPES A BIT
MORE IT MAY NOT TAKE TOO MUCH TO GET A FEW GOOD STORMS GOING.

THEREFORE...WILL CONTINUE THE SEVERE THUNDERSTORM WATCH UNTIL 9 PM
THIS EVENING FOR ALL BUT THE CAPE AND ISLANDS.  THE MAIN THREATS
WILL BE LARGE HAIL AND/OR DAMAGING STRAIGHT LINE WIND GUSTS.  HEAVY
RAIN AND LOCALIZED POOR DRAINAGE STREET FLOODING WILL ALSO BE A
CONCERN.

&&

.SHORT TERM /10 PM THIS EVENING THROUGH TUESDAY NIGHT/...

LATE TONIGHT...
THE BULK OF THE SHOWER AND THUNDERSTORM ACTIVITY
SHOULD WIND DOWN BY LATE THIS EVENING.  HOWEVER...A FEW SHOWERS AND
PERHAPS A STORM OR TWO MAY LINGER A BIT PAST MIDNIGHT.
HOWEVER...EXPECT MOST OF THE OVERNIGHT HOURS TO BE DRY.

TUESDAY AND TUESDAY NIGHT...
ANOTHER RATHER TRICKY FORECAST ACROSS
SOUTHERN NEW ENGLAND.  THE BULK OF TUESDAY MORNING WILL PROBABLY BE
DRY.  HOWEVER...ANOTHER SHORTWAVE WILL BE APPROACHING FROM THE WEST.
 THIS SHOULD ALLOW SHOWERS AND THUNDERSTORMS TO OVERSPREAD THE
REGION FROM THE WEST DURING THE AFTERNOON.  BASED ON THE MODEL
CONSENSUS...HAVE ENOUGH CONFIDENCE TO RUN WITH LIKELY POPS ACROSS
MOST OF THE REGION.

AS FOR SEVERE WEATHER POTENTIAL...INSTABILITY MIGHT BE LIMITED
DEPENDING ON THE AMOUNT OF CLOUD COVER AND POSITION OF THE FRONT.
HOWEVER...THERE WILL BE ANOTHER DAY OF 0 TO 6 KM SHEAR VALUES ON THE
ORDER OF 40 TO 50 KNOTS.  THEREFORE...WE CAN/T RULE OUT A FEW STRONG
TO SEVERE THUNDERSTORMS WITH THE BEST CHANCE SOUTH OF THE MA
TURNPIKE.  THE BIGGER CONCERN MAY BE WITH HEAVY RAIN AND LOCALIZED
FLOODING...AS PWAT VALUES WILL STILL BE ON THE ORDER OF 1.5 INCHES.

THE BULK OF THE SHOWERS AND THUNDERSTORMS SHOULD COME TO AN END
SOMETIME TUESDAY EVENING.  HOWEVER...A FEW SHOWERS MAY LINGER INTO
THE OVERNIGHT HOURS ESPECIALLY ALONG THE COASTAL PLAIN.

&&

.LONG TERM /WEDNESDAY THROUGH MONDAY/...
BIG PICTURE/PREFERENCES...

UPPER TROUGH MOVES ACROSS NEW ENGLAND WEDNESDAY WITH A SMALL AMOUNT
OF COLD ADVECTION ALOFT.  BUILDING HEIGHTS THURSDAY AS HIGH PRESSURE
OVER THE PLAINS EDGES EAST.  EVEN WITH THE BUILDING HEIGHTS...A
COUPLE OF SHORTWAVES SWEEP AROUND BAFFIN ISLAND UPPER LOW AND ACROSS
QUEBEC/NORTHERN NEW ENGLAND
TOWARD THE WEEKEND.

THE DAILIES...

WEDNESDAY-THURSDAY... COLD FRONT MOVES OFFSHORE EARLY WEDNESDAY.
SOUTHERN NEW ENGLAND REMAINS IN THE RIGHT ENTRANCE REGION OF THE
UPPER JET...AND 70 PERCENT RH LINGERS AT 800-850 MB THROUGH THE
AFTERNOON.  SO POTENTIAL EXISTS FOR DIURNAL CUMULUS DURING MAX
HEATING.  FOR THIS REASON WE HAVE 40-60 PCT SKY COVER DURING THE
AFTERNOON.

OTHERWISE DRY WEATHER AS SURFACE HIGH PRESSURE BUILDS OVER THE
REGION...THEN MOVES OFFSHORE DURING THURSDAY.  THIS WILL BRING LIGHT
NORTHEAST FLOW WEDNESDAY AND A DEVELOPING SOUTHWEST FLOW THURSDAY.
MIXING DEPTHS WILL REACH 800 MB WEDNESDAY AND 800-850 MB THURSDAY.
MIXING THE TEMPS AT THE TOP OF THESE LAYERS WILL SUPPORT MID 70S TO
LOWER 80S...ALTHOUGH THE NORTHEAST WIND WEDNESDAY MAY BUFFER ANY
MIXING IN EASTERN MASS AND HOLD TEMPS THERE A FEW DEGREES COOLER.

FRIDAY THROUGH MONDAY... DUE TO THE ONGOING SEVERE THUNDERSTORM
WATCH...FORECAST GRIDS FOR FRIDAY THROUGH MONDAY REMAIN UNCHANGED.

PREVIOUS DISCUSSION...
FRIDAY... MAINLY DRY AND SEASONABLE CONDITIONS EXPECTED TO
CONTINUE WITH HIGH PRES IN CONTROL. TEMPS MOSTLY IN THE 70S...WITH
COOLING SEABREEZES EXPECTED EACH DAY WITH LIGHT BOUNDARY LAYER
FLOW.

SATURDAY AND SUNDAY...
FORECAST CONFIDENCE DECREASES AS GFS/ECMWF DIFFER ON EWD EXTENT OF
WARM SECTOR AIRMASS. AS MENTIONED ABOVE WE LEANED TOWARD THE ECMWF
WHICH KEEPS THE WARM FRONT TO THE WEST WITH INCREASING CHC OF
SHOWERS/TSTMS FROM POSSIBLE MCS...BUT STILL A LOT OF UNCERTAINTY.
TEMP FORECAST ALSO UNCERTAIN AND WILL DEPEND ON POSITION OF WARM
FRONT.  WE UNDERCUT MEX GUIDANCE BY SEVERAL DEGREES MORE IN LINE
WITH ECMWF.

&&

.AVIATION /21Z MONDAY THROUGH SATURDAY/...
FORECASTER CONFIDENCE LEVELS...

LOW...LESS THAN 30 PERCENT.
MODERATE...30 TO 60 PERCENT.
HIGH...GREATER THAN 60 PERCENT.

OVERVIEW...MODERATE TO HIGH CONFIDENCE IN TAFS THROUGH TUESDAY
NIGHT...BUT LOWER CONFIDENCE IN TIMING OF SHOWERS AND THUNDERSTORMS
THIS AFTERNOON AND EVENING.

THIS AFTERNOON AND TONIGHT...
WHILE VFR CONDITIONS WILL DOMINATE THROUGH TONIGHT...THE MAIN
CONCERN IS LATE THIS AFTERNOON AND EVENING WITH THE TIMING OF
SHOWER AND THUNDERSTORM ACTIVITY RESULTING IN BRIEFLY LOWER
CONDITIONS. LATEST RADAR IMAGERY SHOWING A FAIR AMOUNT OF ACTIVITY
ACROSS WESTERN NEW ENGLAND.  EXPECT THESE SHOWERS AND THUNDERSTORMS
TO ADVANCE EAST AND AFFECT MUCH OF SOUTHERN NEW ENGLAND BETWEEN 20Z
AND 00Z.  TIMING IS STILL TRICKY...BUT ACTIVITY HITS WESTERN NEW
ENGLAND FIRST AND THEN THE COASTAL PLAIN BY THIS EVENING.

THE ACTIVITY SHOULD DISSIPATE ACROSS THE REGION BY LATE EVENING.
THEREAFTER...VFR CONDITIONS WILL DOMINATE BUT LOCALLY LOWERED
CONDITIONS ARE POSSIBLE IN PATCHY FOG.

TUESDAY AND TUESDAY NIGHT...
VFR CONDITIONS PROBABLY DOMINATE IN THE MORNING...BUT ANOTHER ROUND
OF SHOWERS/THUNDERSTORMS ANTICIPATED TUESDAY AFTERNOON WILL BRING A
PERIOD OF MVFR-IFR CONDITIONS.  THE BULK OF THE ACTIVITY ENDS
SOMETIME TUESDAY EVENING...BUT IFR TO MVFR CONDITIONS MAY DEVELOP
LATE IN LOW CLOUDS AND PATCHY GROUND FOG.

KBOS TERMINAL...MODERATE TO HIGH CONFIDENCE IN TAFS.  BEST CHANCE
FOR SHOWERS AND THUNDERSTORMS MOVING ACROSS THE TERMINAL ARE BETWEEN
21Z AND 00Z THIS EVENING.

KBDL TERMINAL...MODERATE TO HIGH CONFIDENCE IN TAFS.  BEST CHANCE
FOR SHOWERS AND THUNDERSTORMS MOVING ACROSS THE TERMINAL ARE BETWEEN
20Z AND 23Z.

OUTLOOK...WEDNESDAY THROUGH FRIDAY...

WEDNESDAY THROUGH FRIDAY...HIGH CONFIDENCE. VFR.

&&

.MARINE...
FORECASTER CONFIDENCE LEVELS...

LOW...LESS THAN 30 PERCENT.
MODERATE...30 TO 60 PERCENT.
HIGH...GREATER THAN 60 PERCENT.

HIGH CONFIDENCE THROUGH TUESDAY NIGHT.

LINGERING SWELL OF AROUND 5 FEET ACROSS THE SOUTHERN ATLANTIC WATERS
SHOULD DIMINISH THIS EVENING.  OTHERWISE...WINDS AND SEAS SHOULD BE
BELOW SCA THRESHOLDS THROUGH TUESDAY NIGHT.

THE MAIN CONCERN WILL BE FOR A FEW STRONG TO SEVERE THUNDERSTORMS
THIS EVENING...ESPECIALLY ACROSS THE EASTERN ATLANTIC WATERS TO THE
NORTH OF PLYMOUTH MA.  ANOTHER ROUND OF SHOWERS AND THUNDERSTORMS
MAY AFFECT SOME OF OUR COASTAL WATERS TUESDAY AFTERNOON AND NIGHT.

OUTLOOK...WEDNESDAY THROUGH FRIDAY...

HIGH CONFIDENCE.

WEDNESDAY-THURSDAY...LINGERING 5 FOOT SEAS ON THE SOUTHERN OUTER
WATERS WEDNESDAY BUT SUBSIDING DURING THE DAY.  WINDS REMAIN
BELOW 20 KNOTS.

FRIDAY...WINDS AND SEAS BELOW SMALL CRAFT CRITERIA. NE WINDS MAY
GUST TO 20 KT WED.

&&

.HYDROLOGY...
RIVERS CONTINUE TO RECEDE ACROSS THE REGION...WITH MOST FALLING
BELOW FLOOD STAGE YESTERDAY AND OVERNIGHT. ONLY THE CHARLES RIVER AT
DOVER REMAINS IN MINOR FLOOD.  LATEST GUIDANCE INDICATES THAT THIS
RIVER WILL ONLY SLOWLY FALL AND REMAIN IN MINOR FLOOD INTO WEDNESDAY
MORNING.

THE MAIN CONCERN WILL BE LOCALLY HEAVY RAINFALL/POOR DRAINAGE STREET
FLOODING FROM CONVECTION THIS EVENING AND AGAIN TUESDAY
AFTERNOON/EVENING.  HOWEVER...GIVEN RIVER LEVELS ARE QUITE HIGH WILL
HAVE TO KEEP AN EYE ON SOME OF THEM ESPECIALLY THE SMALLER STREAMS.

&&

.BOX WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
MA...NONE.
NH...NONE.
RI...NONE.
MARINE...SMALL CRAFT ADVISORY UNTIL 8 PM EDT THIS EVENING FOR
     ANZ254>256.

&&

SYNOPSIS...FRANK/WTB
NEAR TERM...FRANK
SHORT TERM...FRANK
LONG TERM...WTB
AVIATION...FRANK/WTB
MARINE...FRANK/WTB
HYDROLOGY...STAFF
Hazardous weather outlook, Jun 17, 4:52 PM EDT, 47 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TAUNTON MA
452 PM EDT MON JUN 17 2013

CTZ002>004-MAZ002>021-026-NHZ011-012-015-RIZ001>008-182100-
HARTFORD CT-TOLLAND CT-WINDHAM CT-WESTERN FRANKLIN MA-
EASTERN FRANKLIN MA-NORTHERN WORCESTER MA-CENTRAL MIDDLESEX MA-
WESTERN ESSEX MA-EASTERN ESSEX MA-WESTERN HAMPSHIRE MA-
WESTERN HAMPDEN MA-EASTERN HAMPSHIRE MA-EASTERN HAMPDEN MA-
SOUTHERN WORCESTER MA-WESTERN NORFOLK MA-SOUTHEAST MIDDLESEX MA-
SUFFOLK MA-EASTERN NORFOLK MA-NORTHERN BRISTOL MA-
WESTERN PLYMOUTH MA-EASTERN PLYMOUTH MA-SOUTHERN BRISTOL MA-
SOUTHERN PLYMOUTH MA-NORTHERN MIDDLESEX MA-CHESHIRE NH-
EASTERN HILLSBOROUGH NH-WESTERN AND CENTRAL HILLSBOROUGH NH-
NORTHWEST PROVIDENCE RI-SOUTHEAST PROVIDENCE RI-WESTERN KENT RI-
EASTERN KENT RI-BRISTOL RI-WASHINGTON RI-NEWPORT RI-BLOCK ISLAND RI-
452 PM EDT MON JUN 17 2013

...SEVERE THUNDERSTORM WATCH 321 IN EFFECT UNTIL 9 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN
CONNECTICUT...CENTRAL MASSACHUSETTS...EASTERN
MASSACHUSETTS...NORTHEASTERN MASSACHUSETTS...SOUTHEASTERN
MASSACHUSETTS...WESTERN MASSACHUSETTS...SOUTHERN NEW
HAMPSHIRE...NORTHERN RHODE ISLAND AND SOUTHERN RHODE ISLAND.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

 SEVERE THUNDERSTORM WATCH.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

A FEW STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE TUESDAY
AFTERNOON AND EVENING. IN ADDITION...HEAVY RAINFALL MAY RESULT IN
LOCALIZED FLOODING.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

MAZ022>024-182100-
BARNSTABLE MA-DUKES MA-NANTUCKET MA-
452 PM EDT MON JUN 17 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEASTERN MASSACHUSETTS.

.DAY ONE...TONIGHT.

A STRONG THUNDERSTORM OR TWO IS POSSIBLE THIS EVENING.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

A STRONG THUNDERSTORM OR TWO IS AGAIN POSSIBLE TUESDAY AFTERNOON
AND EVENING.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

ANZ231>235-254>256-182100-
CAPE COD BAY-NANTUCKET SOUND-VINEYARD SOUND-BUZZARDS BAY-
RHODE ISLAND SOUND-
COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA
OUT 20 NM-
COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD AND
NANTUCKET-
COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT TO
20 NM SOUTH OF BLOCK ISLAND-
452 PM EDT MON JUN 17 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS COASTAL WATERS
AND RHODE ISLAND COASTAL WATERS.

.DAY ONE...TONIGHT.

A FEW STRONG THUNDERSTORMS ARE POSSIBLE THIS EVENING WITH GUSTY
WINDS AND HAIL.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

A FEW STRONG THUNDERSTORMS ARE AGAIN POSSIBLE TUESDAY AFTERNOON
AND EVENING.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

ANZ230-236-237-250-251-182100-
BOSTON HARBOR-NARRAGANSETT BAY-BLOCK ISLAND SOUND-
COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK NATIONAL
MARINE SANCTUARY-MASSACHUSETTS BAY AND IPSWICH BAY-
452 PM EDT MON JUN 17 2013

...SEVERE THUNDERSTORM WATCH 321 IN EFFECT UNTIL 9 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS COASTAL WATERS
AND RHODE ISLAND COASTAL WATERS.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

A FEW STRONG THUNDERSTORMS ARE POSSIBLE TUESDAY AFTERNOON AND
EVENING.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

FOR THE LATEST UPDATES...PLEASE VISIT OUR WEBPAGE AT
WWW.WEATHER.GOV/BOSTON

YOU CAN FOLLOW US ON FACEBOOK AT
WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.BOSTON.GOV

YOU CAN FOLLOW US ON TWITTER AT
@NWSBOSTON

In the hours before

Local storm report, Jun 17, 4:46 PM EDT, 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TAUNTON MA
446 PM EDT MON JUN 17 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0435 PM     HAIL             LEOMINSTER              42.52N  71.77W
06/17/2013  M0.75 INCH       WORCESTER          MA   AMATEUR RADIO

            AMATEUR RADIO

&&

AED
Special weather statement, Jun 17, 4:48 PM EDT, 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
448 PM EDT MON JUN 17 2013

MAZ003-004-010-172130-
EASTERN FRANKLIN MA-NORTHERN WORCESTER MA-EASTERN HAMPSHIRE MA-
448 PM EDT MON JUN 17 2013

...STRONG THUNDERSTORM IN WESTERN MASSACHUSETTS...

AT 446 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR WILLIAMSBURG...OR 4 MILES NORTH OF
NORTHAMPTON...MOVING EAST AT 35 MPH.

HAIL UP TO THE SIZE OF DIMES AND WIND GUSTS UP TO 40 MPH ARE POSSIBLE
WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
AMHERST...HARDWICK...PELHAM...NEW BRAINTREE...HATFIELD...HADLEY AND
BARRE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

GET INDOORS WHEN THIS STORM APPROACHES. WINDS MAY BE STRONG ENOUGH TO
PRODUCE MINOR DAMAGE...SUCH AS DOWNED BRANCHES. MINOR URBAN AND POOR
DRAINAGE FLOODING IS ALSO POSSIBLE.

&&

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT
MONDAY EVENING FOR RHODE ISLAND...SOUTHERN NEW HAMPSHIRE...
CONNECTICUT AND MASSACHUSETTS EXCEPT CAPE COD AND THE ISLANDS.

LAT...LON 4237 7267 4241 7267 4241 7270 4242 7270
      4245 7210 4224 7210 4236 7273
TIME...MOT...LOC 2046Z 273DEG 30KT 4239 7269

JWD
Local storm report, Jun 17, 5:28 PM EDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TAUNTON MA
528 PM EDT MON JUN 17 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0525 PM     TSTM WND DMG     CLINTON                 42.42N  71.69W
06/17/2013                   WORCESTER          MA   AMATEUR RADIO

            LARGE LIMBS DOWN

&&

AED
Local storm report, Jun 17, 5:29 PM EDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TAUNTON MA
529 PM EDT MON JUN 17 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0458 PM     TSTM WND DMG     NORTHAMPTON             42.33N  72.68W
06/17/2013                   HAMPSHIRE          MA   AMATEUR RADIO

            TREE FELL ON TRANSFORMER ON RYAN ROAD

&&

AED
Local storm report, Jun 17, 5:31 PM EDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TAUNTON MA
531 PM EDT MON JUN 17 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0525 PM     TSTM WND DMG     AGAWAM                  42.07N  72.62W
06/17/2013                   HAMPDEN            MA   AMATEUR RADIO

            TREES DOWN ON MEADOW STREET AND SUFFIELD ROAD

&&

AED
Local storm report, Jun 17, 5:38 PM EDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE TAUNTON MA
538 PM EDT MON JUN 17 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0318 PM     TSTM WND DMG     COLRAIN                 42.67N  72.68W
06/17/2013                   FRANKLIN           MA   AMATEUR RADIO

            TREE DOWN ON WIRES

0435 PM     HAIL             LEOMINSTER              42.52N  71.77W
06/17/2013  M0.75 INCH       WORCESTER          MA   AMATEUR RADIO

            AMATEUR RADIO

0458 PM     TSTM WND DMG     NORTHAMPTON             42.33N  72.68W
06/17/2013                   HAMPSHIRE          MA   AMATEUR RADIO

            TREE FELL ON TRANSFORMER ON RYAN ROAD

0525 PM     TSTM WND DMG     CLINTON                 42.42N  71.69W
06/17/2013                   WORCESTER          MA   AMATEUR RADIO

            LARGE LIMBS DOWN

0525 PM     TSTM WND DMG     AGAWAM                  42.07N  72.62W
06/17/2013                   HAMPDEN            MA   AMATEUR RADIO

            TREES DOWN ON MEADOW STREET AND SUFFIELD ROAD

&&

AED

The office that day

Everything else NWS Boston/Norton, MA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 17, 1:51 PM EDTSpecial Weather StatementBOXFranklin114 min
Jun 17, 2:34 PM EDTSpecial Weather StatementBOXFranklin116 min
Jun 17, 3:47 PM EDTSpecial Weather StatementBOXMiddlesex43 min
Jun 17, 4:24 PM EDTSpecial Weather StatementBOXMiddlesex51 min
Jun 17, 4:37 PM EDTSevere Thunderstorm WarningBOXMiddlesex, Worcester38 min
Jun 17, 4:43 PM EDTSpecial Weather StatementBOXSuffolk47 min
Jun 17, 4:48 PM EDTSpecial Weather StatementBOXHampshire42 min
Jun 17, 5:11 PM EDTSevere Thunderstorm WarningBOXMiddlesex, Worcester49 min
Jun 17, 5:28 PM EDTSpecial Marine WarningBOX92 min
Jun 17, 5:51 PM EDTSevere Thunderstorm WarningBOXNorfolk, Plymouth, Suffolk39 min
Jun 17, 6:04 PM EDTSpecial Weather StatementBOXPlymouth56 min
Jun 17, 6:08 PM EDTSpecial Marine WarningBOX112 min

Nearby

Severe Thunderstorm Warnings in Massachusetts, 2013Every severe thunderstorm warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.